MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 5.0X28 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 5.0X28 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-05028
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted.
 
Event or Problem Description
It was reported that a yukon oct spinal system polyaxial screw head fractured intra-operatively.Surgery was successfully completed without surgical delay.There were no adverse consequences to the patient or medical intervention required.
 
Event or Problem Description
It was reported that a yukon oct spinal system polyaxial screw head fractured intra-operatively.As the screw was fully inserted, the shaft was left in the patient and surgery was successfully completed without surgical delay.There were no adverse consequences to the patient or medical intervention required.
 
Additional Manufacturer Narrative
Visual inspection: the returned head of the device was inspected, and it was observed that the screw tulip and the screw head ball was fractured from the screw shank.The fracture surface was seen to be smooth, indicating a brittle fracture.Device and complaint history records were reviewed, and no relevant manufacturing issues or similar complaints were identified.Per surgical technique: screw insertion.After the pedicle pathway has been prepared and proper screw size has been determined, load the implant for screw insertion using a yukon screw inserter.When loading the yukon screws, grasp the implant by the screw shaft and give a slight rotation, while simultaneously applying a downward force to properly engage the screw.Once loaded, spin the knob located above the sleeve clockwise to lock the screw in place.The yukon screw inserter has a black sleeve for ease of identification.Once the screw has been loaded, insert it into the pilot hole until desired depth is reached.Disengage the screw inserter by turning the knob above the sleeve counter-clockwise.The subject screw has a diameter of 05.0x28 mm which require more torque.It was reported that the physician took one additional turn with the screw driver after the screw was fully inserted.Excessive manipulation and off-axis forces may have overloaded the screw housing assemblies, resulting in the failure.

Brand Name
POLYAXIAL SCREW; SIZE 5.0X28 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key9849580
Report Number3004774118-2020-00040
Device Sequence Number765514
Product Code NKG
UDI-Device Identifier10888857350014
UDI-Public10888857350014
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-05028
Device Catalogue Number7601-05028
Device Lot NumberJWUV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer07/25/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1